I had my third Remicade infusion today. At the very end I suddenly got some nausea and vomited and still have it tonight. My rheumy said it wasn't related to the Remicade. I am confused because it is listed on possible side effects. Any one else experience nausea after infusion with Remicade?
Its possible its the Remicade, but not likley. The reaction is different than that and would come on later in the day. You are well at the end of the half life at infusion time. The most common cause of the type of nausea you are describing is dehydration coupled with the pre-meds.
I started Remicade in May but did not have any side effects at first. Now, exactly 4 days after each infusion for the last 3 times I get a really bad headache and increasing nausea. (Vomiting has been worse each time.) It took me some time to figure it out because my side effects are delayed, the pamphlet says side effects can occur 3-12 days later. They are going to give me a zofran Rx for the nausea, but I never have a fever during these episodes and they coincide exactly with infusion dates so I can only guess its a delayed reaction. Very unpleasant.
That’s interesting, Mel. I started Remicade a little over 2 months ago. I haven’t had any nausea yet and haven’t had anti-nausea premeds either. The only nausea I get is from taking 2 codeine each night. Thanks for letting me know nausea can come 3-12 days later. I didn’t know that.
I thought I'd share it because it was hard to pinpoint the cause. I just assumed "new migraines with nausea" was something I could add to my list of maladies until my husband said, don't you always seem to get violently ill the same week as your infusion? I write major symptoms and new Rx down on my calendar so I can tell my doctors what is what when they ask. When I looked at my calendar, there it was plain as day. I have been on two other biologics before with no issues and the first couple of days after the Remicade I feel fine. I texted my infusion nurse and she said she's had a few infusion patients that get delayed reactions. Hopefully I can prevent this in the future because vomiting is really just the pits :0
I get a "Remicade Hangover" the 3-4 days following my infusion. All the wonders of a really bad hangover without the margaritas! The only time I've gotten severe nausea at the tail end of an infusion was the time they were pumping it into me too fast and my body couldn't cope.
I've had two more of these dreadful Remicade headaches, they gave me Zofran in the IV along with tablets to take home. I still got the massive headache on day 6, in bed all day but at least not barfing. I saw my GI doc (new Crohn's diagnosis) and he said they need to give me solumedrol, benadryl and zofran in the next one. Plus, I'm to stay super hydrated (which I tried last time but no luck.) My next infusion is on the 25th so fingers crossed that I don't get another whammy headache because they are moving me up to monthly from every 6 weeks.
I've been on it since May of 2015, it works, but it wears off for me. They have increased my dosage twice, the first time they increased it per my weight but I had lost 6 pounds so the dose was the same as the previous, technically. This last time they increased it overall and now my next one is at the 4 week mark. I hope it helps, some of my toenails are lifting and haven't grown in a year. Not to mention that my spinal tender spots and neck pain are more noticeable than in the past.